Journal Article

Semiparametric Estimation of the Intercept of a Sample Selection Model

Donald W. K. Andrews and Marcia M. A. Schafgans

in The Review of Economic Studies

Published on behalf of Review of Economic Studies Ltd

Volume 65, issue 3, pages 497-517
Published in print July 1998 | ISSN: 0034-6527
Published online July 1998 | e-ISSN: 1467-937X | DOI:
Semiparametric Estimation of the Intercept of a Sample Selection Model

Show Summary Details


This paper provides a consistent and asymptotically normal estimator for the intercept of a semiparametrically estimated sample selection model. The estimator uses a decreasingly small fraction of all observations as the sample size goes to infinity, as in Heckman (1990). In the semiparametrics literature, estimation of the intercept has typically been subsumed in the nonparametric sample selection bias correction term. The estimation of the intercept, however, is important from an economic perspective. For instance, it permits one to determine the “wage gap” between unionized and nonunionized workers, decompose the wage differential between different socioeconomic groups (e.g. male-female and black-white), and evaluate the net benefits of a social programme.

Journal Article.  0 words. 

Subjects: Economics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.